MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83095
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that coil fracture occurred.A 2mmx4mm vortx- 35 coil was selected for use localization with coil procedure prior to radiotherapy of a lung tumor.The target lesion was a mild to none tortuous.During the procedure, the coil was introduced into the non-bsc catheter, a guidewire was used to push the coil through the catheter.The coil was intermittent flushed out.When the distal part of the coil came out of the tip of the catheter it was noticed that the coil was very stretched and did not form the shape.The physician pulled out the guidewire and noticed that there was a very thin wire of the coil located at the hub.The coil was removed with the catheter from the patient by pulling out the catheter.The procedure was successfully completed with another of the coil and catheter devices and everything was fine.There were no patient complications reported and the patient was ok post procedure.
 
Event or Problem Description
It was reported that coil fracture occurred.A 2mmx4mm vortx- 35 coil was selected for use localization with coil procedure prior to radiotherapy of a lung tumor.The target lesion was a mild to none tortuous.During the procedure, the coil was introduced into the non-bsc catheter, a guidewire was used to push the coil through the catheter.The coil was intermittent flushed out.When the distal part of the coil came out of the tip of the catheter it was noticed that the coil was very stretched and did not form the shape.The physician pulled out the guidewire and noticed that there was a very thin wire of the coil located at the hub.The coil was removed with the catheter from the patient by pulling out the catheter.The procedure was successfully completed with another of the coil and catheter devices and everything was fine.There were no patient complications reported and the patient was ok post procedure.It was further reported that the coil was stretched from the hub until the tip of the catheter and there was nothing detached from the main coil.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of a vortx 35 coil.Only the main coil was returned for this complaint.Visual inspection of the analysis of the returned product revealed that the main coil was found kinked and stretched.Microscopic examination of the zap tip (apex and base) revealed no damages.Dimensional measurement found that the apex zap tip, base zap tip, and fiber bundles were within specification.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
VORTX - 35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9842389
Report Number2134265-2020-03381
Device Sequence Number2856005
Product Code KRD
UDI-Device Identifier08714729237273
UDI-Public08714729237273
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model Number83095
Device Catalogue Number83095
Device Lot Number0024575560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer03/19/2020
05/21/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/07/2020
05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS - MPA 4FR 0.038 CATHETER; CORDIS - MPA 4FR 0.038 CATHETER; CORDIS - MPA 4FR 0.038 CATHETER